[Skip to Content]
[Skip to Content Landing]
Article
March 1982

Acute Gout Secondary to Psoriasis Exacerbated by Photochemotherapy

Author Affiliations

From the Division of Dermatology, University of Maryland Hospital, Baltimore.

Arch Dermatol. 1982;118(3):211. doi:10.1001/archderm.1982.01650150073031
Abstract

Photochemotherapy has become an accepted form of treatment of severe cases of psoriasis.1 Recent attention to the complications of this procedure has focused on possible subsequent carcinogenic effects.2-4 Nausea, gastric irritation, exfoliative dermatitis, and ultraviolet (UV) burns are also recognized untoward results. The case reported herein describes an additional unusual complication.

Report of a Case  A 48-year-old man, who had psoriasis for 35 years, was admitted to the University of Maryland Hospital, Baltimore, in June 1976 because of a generalized edematous, erythematous eruption of six weeks' duration. He had previously received oral and topical steroids for his psoriasis. In 1974, the patient had had an exacerbation of his psoriasis, which was accompanied by acute gouty arthritis. At that time, his joint pains were relieved promptly by colchicine, and his skin disease responded to topical and oral corticosteroids. In 1975, a duodenal ulcer developed that was demonstrated by roentgenographic

First Page Preview View Large
First page PDF preview
First page PDF preview
×